Alert archive / Arkansas / Flash Flood Watches in 2017
Flash Flood Watch 2, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood watch at Apr 28, 2017, 5:13 AM CDT for McCurtain County, Oklahoma; 5 counties in Arkansas. It took effect at Apr 29, 2017, 12:00 PM CDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2017, 5:13 AM CDT (10:13 UTC)
- In effect from
- Apr 29, 2017, 12:00 PM CDT
- Expired
- Apr 30, 2017, 3:47 AM CDT
- In force
- 16 hr
- Issued by
- NWS Shreveport, LA
- Flood severity
- None
Counties Hempstead County, AR, Howard County, AR, Little River County, AR, Nevada County, AR, Sevier County, AR, McCurtain County, OK
The radar
The Western Arkansas radar (KSRX), 159 km from the middle of the area, began a volume at 10:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 10.2 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2000 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 204 m²/s²
- 0-3 km storm-relative helicity
- 298 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
744 WGUS64 KSHV 281013 FFASHV URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Shreveport LA 513 AM CDT Fri Apr 28 2017 ...Flash Flood Watch is in effect for McCurtain County Oklahoma and the northern sections of Southwest Arkansas Saturday afternoon through Sunday morning... .Showers and thunderstorms will increase Saturday afternoon along and ahead of a slow moving cold front and associated upper level storm system that will enter the Texas and Oklahoma Panhandle region Saturday evening. These showers and thunderstorms will be slow moving, and capable of producing locally heavy rainfall, as they overspread the same areas Saturday afternoon and night. Given the grounds across portions of the watch area remain nearly saturated from heavy rainfall that has fallen earlier this month, flash flooding will be possible. ARZ050-051-059>061-OKZ077-282130- /O.NEW.KSHV.FF.A.0002.170429T1700Z-170430T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Sevier-Howard-Little River-Hempstead-Nevada-McCurtain- Including the cities of De Queen, Nashville, Mineral Springs, Dierks, Ashdown, Hope, Prescott, Idabel, and Broken Bow 513 AM CDT Fri Apr 28 2017 ...FLASH FLOOD WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... The National Weather Service in Shreveport has issued a * Flash Flood Watch for portions of southwest Arkansas and southeast Oklahoma, including the following areas, in southwest Arkansas, Hempstead, Howard, Little River, Nevada, and Sevier. In southeast Oklahoma, McCurtain. * From Saturday afternoon through Sunday morning * Showers and thunderstorms will increase across Southeast Oklahoma and the northern sections of Southwest Arkansas Saturday afternoon along and ahead of a slow moving cold front and associated upper level storm system that will enter West Texas and Western Oklahoma Saturday night. Locally heavy rainfall will be possible, atop grounds that remain nearly saturated from heavy rains that has fallen earlier this month. Widespread rainfall totals of 3 to 5 inches, with isolated higher amounts in excess of 6 inches, will be possible across the watch area Saturday afternoon and night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ 15
4 follow-up statements
622 WGUS64 KSHV 282016 FFASHV Flood Watch National Weather Service Shreveport LA 316 PM CDT Fri Apr 28 2017 ...Flash Flood Watch is in effect for McCurtain County Oklahoma and portions of southwest Arkansas Saturday afternoon through Sunday morning... ARZ050-051-059>061-OKZ077-290900- /O.CON.KSHV.FF.A.0002.170429T1700Z-170430T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Sevier-Howard-Little River-Hempstead-Nevada-McCurtain- Including the cities of De Queen, Nashville, Mineral Springs, Dierks, Ashdown, Hope, Prescott, Idabel, and Broken Bow 316 PM CDT Fri Apr 28 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... The Flash Flood Watch continues for * Portions of southwest Arkansas and southeast Oklahoma, including the following areas, in southwest Arkansas, Hempstead, Howard, Little River, Nevada, and Sevier. In southeast Oklahoma, McCurtain. * From Saturday afternoon through Sunday morning * Showers and thunderstorms will increase across southeast Oklahoma and the southwest Arkansas Saturday afternoon along and ahead of a slow moving cold front. Locally heavy rainfall will be possible. Widespread rainfall totals of 3 to 5 inches, with isolated higher amounts in excess of 6 inches will be possible across the watch area Saturday afternoon and night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ 05
515 WGUS64 KSHV 290925 FFASHV Flood Watch National Weather Service Shreveport LA 425 AM CDT Sat Apr 29 2017 ...Flash Flood Watch remains in effect for McCurtain County Oklahoma and the northern sections of Southwest Arkansas this afternoon through Sunday morning... ARZ050-051-059>061-OKZ077-291800- /O.CON.KSHV.FF.A.0002.170429T1700Z-170430T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Sevier-Howard-Little River-Hempstead-Nevada-McCurtain- Including the cities of De Queen, Nashville, Mineral Springs, Dierks, Ashdown, Hope, Prescott, Idabel, and Broken Bow 425 AM CDT Sat Apr 29 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM NOON CDT TODAY THROUGH SUNDAY MORNING... The Flash Flood Watch continues for * Portions of Southwest Arkansas and Southeast Oklahoma, including the following areas, in Southwest Arkansas, Hempstead, Howard, Little River, Nevada, and Sevier. In Southeast Oklahoma, McCurtain. * From 12 PM CDT today through 7 AM CDT Sunday morning. * Showers and thunderstorms will increase across Southeast Oklahoma and Southwest Arkansas this afternoon along and ahead of a slow moving cold front. Locally heavy rainfall will be possible, with widespread rainfall totals of 2 to 4 inches, with isolated higher amounts in excess of 5 inches, possible across the watch area later this afternoon through tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ 15
868 WGUS64 KSHV 291725 FFASHV Flood Watch National Weather Service Shreveport LA 1225 PM CDT Sat Apr 29 2017 ...Flash Flood Watch remains in effect for McCurtain County Oklahoma and the northern sections of Southwest Arkansas through Sunday morning... ARZ050-051-059>061-OKZ077-300130- /O.CON.KSHV.FF.A.0002.000000T0000Z-170430T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Sevier-Howard-Little River-Hempstead-Nevada-McCurtain- Including the cities of De Queen, Nashville, Mineral Springs, Dierks, Ashdown, Hope, Prescott, Idabel, and Broken Bow 1225 PM CDT Sat Apr 29 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING... The Flash Flood Watch continues for * Portions of southwest Arkansas and southeast Oklahoma, including the following areas, in southwest Arkansas, Hempstead, Howard, Little River, Nevada, and Sevier. In southeast Oklahoma, McCurtain. * Through Sunday morning. * Showers and thunderstorms will continue to increase across Southeast Oklahoma and Southwest Arkansas this afternoon along and ahead of a slow moving cold front. Locally heavy rainfall will be possible, with widespread rainfall totals of 2 to 4 inches, with isolated higher amounts in excess of 5 inches, possible across the watch area later this afternoon through tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ Palmer
689 WGUS64 KSHV 300847 FFASHV Flood Watch National Weather Service Shreveport LA 347 AM CDT Sun Apr 30 2017 ARZ050-051-059>061-OKZ077-301000- /O.CAN.KSHV.FF.A.0002.000000T0000Z-170430T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Sevier-Howard-Little River-Hempstead-Nevada-McCurtain- Including the cities of De Queen, Nashville, Mineral Springs, Dierks, Ashdown, Hope, Prescott, Idabel, and Broken Bow 347 AM CDT Sun Apr 30 2017 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of southwest Arkansas and southeast Oklahoma has been cancelled. $$ 19
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood watch went out at Apr 28, 12:00 AM CDT, 5 hours 13 minutes earlier.
Area forecast discussion, Apr 28, 12:00 AM CDT, 5 hours 13 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1200 AM CDT Fri Apr 28 2017 .AVIATION... For the ArkLaTex, Calm or light SE winds 5KT with LLJ humming this early morning. Wind speed sheer is hardy with our VAD wind profiler showing 35-40KT at 1kft from SSE and 50KT at 2kft from S backing to SW/W and increasing in speed to near 100KT by FL240. VFR until IFR/MVFR low clouds begin to move across KLFK around 28/08z, I-20 around 28/10z, and I-30 by 28/11-12z. Gradually becmg VFR by around 28/18z with south winds increasing to 15-25G35KT kts by late aftn. Repeat tomorrow w/ late convection and fropa. /24/ && .PREV DISCUSSION... /issued 939 PM CDT Thu Apr 27 2017/ DISCUSSION... Have updated the forecast to increase the cloud cover for the rest of tonight. No other significant changes made to the zones or gridded data. /06/ PREV DISCUSSION... /issued 243 PM CDT Thu Apr 27 2017/ DISCUSSION... Surface high pressure bringing fairly light winds today to shift east allowing for a return southerly flow of gulf moisture through the end of the work week. Overnight low temperatures forecast to fall into the upper 50s to lower 60s tonight. A warm front will shift north into central Oklahoma and Arkansas on Friday allowing for much warmer temperatures across the ArkLaTex with highs forecast to climb into the 80s. The warm front will will serve as the focus for convection on Friday night across mainly the interstate 30 corridor. Severe risk, although possible, will be limited due to the proximity of the front to the north. However an isolated threat of severe thunderstorms will be possible in the form of discreet supercells with a hail, damaging wind, and tornado threat possible on Friday night. Conditions to continue to deteriorate across the ArkLaTex through the weekend. The ongoing severe thunderstorm threat across Interstate 30 corridor will spread south and east across the entire region while a flash flood threat will increase north of the Interstate 20 corridor. Periods of heavy rain will be possible across the entire ArkLaTex on Saturday and Sunday. This is the result of a cold front that will move east across the ArkLaTex in a region rich in moisture. The strongest storms will be along the cold front with hail, damaging winds, and an isolated tornado threat possible. Rainfall totals of up to 5 inches may be possible across the Interstate 30 corridor with 1 to 3 inches possible across the remainder of the ArkLaTex through Sunday evening. Will likely issue a flash flood watch within the next 24 hours in advance of the event. Conditions to improve behind the cold front on Sunday night as surface high pressure rebuilds across the region. Temperatures through much of next week to range from highs in the 70s to lows in the 50s. Another frontal boundary will move across the region on Wednesday afternoon and evening bringing another chance for strong thunderstorms. /05/ && .PRELIMINARY POINT TEMPS/POPS... SHV 62 87 74 84 / 10 20 30 60 MLU 61 86 73 86 / 10 20 20 40 DEQ 56 80 70 79 / 10 30 70 80 TXK 59 83 73 81 / 10 30 40 70 ELD 58 85 72 83 / 10 30 30 60 TYR 64 87 75 83 / 10 20 30 60 GGG 63 87 74 83 / 10 20 30 60 LFK 65 89 77 83 / 10 20 30 50 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 24/06
Hazardous weather outlook, Apr 27, 11:52 AM CDT, 17 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1152 AM CDT Thu Apr 27 2017 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-281700- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1152 AM CDT Thu Apr 27 2017 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... No hazardous weather at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Scattered showers and thunderstorms possible Friday afternoon and evening. Some storms may be produce large hail, damaging winds or tornadoes mainly along and north of the Interstate 30 corridor during the evening. Showers and thunderstorms again expected along a cold front that will move across the Four State Region from west to east on Saturday night through Sunday. Some thunderstorms will be severe, with large hail, damaging wind gusts and isolated tornadoes being the main threats. Additionally moderate to heavy rainfall will be possible with higher amounts up to 5 inches possible across the Interstate 30 corridor. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will not be needed through tonight. 05
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 8:52 AM CDT | River Flood Warning | SHV | McCurtain | 42 hr |
| Apr 28, 8:52 AM CDT | River Flood Warning | SHV | McCurtain | 5 days |
| Apr 28, 8:54 AM CDT | River Flood Warning | SHV | McCurtain | 68 hr |
| Apr 28, 5:02 AM CDT | Lake Wind Advisory | SHV | Columbia, Lafayette, Miller, Union | 47 hr |
| Apr 28, 10:42 AM CDT | River Flood Warning | SHV | Columbia | 15 days |
Nearby
Flash Flood Watches in Arkansas, 2017Flash Flood Watches in Oklahoma, 2017Every flash flood watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.